MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121450
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report 3 of 3.
 
Event or Problem Description
It was reported that during a procedure in the left anterior communicating artery, the physician successfully catheterized the aneurysm with a micro catheter.The guide wire was retracted and the first coil was loaded into the micro catheter, but after advancing approximately one or two thirds in the microcatheter shaft, it got stuck in the micro catheter.When the physician tried to pull back the first coil, it detached in the micro catheter and both devices were removed and replaced with similar devices.The same event happened with the second coil and micro catheter and the physician removed and replaced them with a third subject coil and micro catheter which also had the same event happen.This caused a 30 minute surgical delay.The physician removed the third subject coil and micro catheter and replaced with similar devices to complete the procedure without any clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.Due to the automated mes system, there are controls in the manufacturing process to ensure the product met specifications upon release.On initial inspection, the device was returned within the sl-10.The lot number was confirmed with the packaging returned with the device.On visual & microscope inspection, the main coil was protruding from the concurrent sl-10 catheter.The proximal contact wire was intact.The coil delivery wire was kinked/bent.The main coil was retracted from the catheter shaft.The distal tip was found to be intact.A large quantity of blood exited the catheter shaft.The main coil was stretched.The suture was damaged.On functional testing, the main coil was jammed in the catheter shaft and had to be retracted to remove the coil.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The damage noted to the device would be indicative of the as reported defect.It was seen that the main coil was jammed in the concurrent sl-10 catheter.It was found to be badly stretched but remained attached.The delivery wire was also seen to be kinked/bent.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, preparation/set-up was performed as per the dfu and continuous flush was maintained for the duration of the procedure.Therefore, the as reported 'coil jammed' can be confirmed.The as reported/analyzed 'coil jammed' as well as the analyzed 'main coil stretched' and 'main coil suture damage' will be assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as reported 'main coil prematurely detached during use' will not be confirmed as the coil was found to be attached.An assignable cause of not confirmed will be assigned to the as reported 'main coil prematurely detached during use'.The as analyzed 'coil delivery wire kinked bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET XL 360 SOFT 14MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11830556
Report Number3008881809-2021-00207
Device Sequence Number16355147
Product Code HCG
UDI-Device Identifier04546540711540
UDI-Public04546540711540
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model NumberM0036121450
Device Catalogue NumberM0036121450
Device Lot Number21414017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (MICRO CATHETER).; EXCELSIOR SL-10 (MICRO CATHETER).
Patient Age65 YR